Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Feb 22, 2023, 3:29 AM CST for 38 counties in Tennessee. It took effect at Feb 22, 2023, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2023, 3:29 AM CST (09:29 UTC)
- In effect from
- Feb 22, 2023, 9:00 AM CST
- Expired
- Feb 22, 2023, 9:03 PM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2396 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS74 KOHX 220929 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 329 AM CST Wed Feb 22 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-222100- /O.NEW.KOHX.WI.Y.0006.230222T1500Z-230223T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 329 AM CST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 49
2 follow-up statements
699 WWUS74 KOHX 222006 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 206 PM CST Wed Feb 22 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-230600- /O.CON.KOHX.WI.Y.0006.000000T0000Z-230223T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 206 PM CST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
370 WWUS74 KOHX 230303 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 903 PM CST Wed Feb 22 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-230415- /O.CAN.KOHX.WI.Y.0006.000000T0000Z-230223T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 903 PM CST Wed Feb 22 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts have fallen below advisory thresholds. Thus the wind advisory has been cancelled. $$ JB Wright
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:21 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 22, 3:21 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 321 AM CST Wed Feb 22 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Thursday) Issued at 213 AM CST Wed Feb 22 2023 A warm front has pushed across the state this evening, resulting in the start of an unseasonably warm next 48 hours. Current temperatures are sitting in the mid 60s with an increasing southerly breeze. So, two big things to talk about for today and tomorrow- storms this afternoon and the record-breaking warmth. Let's start off with the storms for this afternoon. A weakening cold front is on approach and latest model soundings hint at a narrow window for some strong storms to develop west of I-65 late Wednesday afternoon/early evening once they cross the Tennessee River. The cap will slowly erode throughout the afternoon as moisture increases aloft, and with healthy lapse rates present, instability will increase at the surface. HRRR hi-res guidance is suggesting some cellular activity during this small window of time, which lends more confidence into the idea of some strong storms possible west of the I-65 cooridor. Storms should wean after cross I-65 as lose the bulk of the daytime heating. The biggest impact from this system is definitely going to be the winds, which will affect all of Middle Tennessee. This is being caused by a tight surface pressure gradient and will be further enhanced by winds mixing down from the upper levels. A wind advisory will be in effect for all of Middle Tennessee starting at 15Z and ending at 06Z with sustained wind speeds of 25 mph and occasional gusts of 40 mph or more. Precip will hang on across the Plateau into the overnight hours Wednesday night, clearing out by daybreak Thursday. Now let's talk about the record warmth. The current BNA record for today is 74F and 83F for Thursday. The forecast high in for today is 79F, so that record should easily be broken. It's worth noting that the Euro and GFS deterministic models are shooting several degrees lower than forecast, but there are several reasons I disagree with that...First, theres a front enroute and there will be compressional heating. Second, as stated previously, strong upper-level winds will mix down through the day. Since these winds are a southerly sourced, this will bring an influx of warmth and moisture up, further increasing the temps. MOS guidance has a good handle on this as it shows 79 for BNA today as well. As for Thursday, forecast high is at 82, touching the record. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 213 AM CST Wed Feb 22 2023 Once the cold front pushes through, temps will take a big dive as lows will be in the upper 30s to low 40s Thursday night. For the long term, we will remain in a rather unsettled weather pattern. PoPs are in the forecast everyday with a slight chance of thunderstorms on Saturday as another low pressure system pushes into the area. Temps will remain above normal for this time of year as the unsettled pattern continues. The mid-state is in for a rather mild weekend and temps will make a run for 70 on Monday ahead of the next upper- level system. Total QPF for the long term is around 1". && .AVIATION... (06Z TAFS) Issued at 1103 PM CST Tue Feb 21 2023 CKV/BNA/MQY/CSV...Building sfc/low level atmospheric pressure gradient influences will lead to initial light sustained winds becoming around 15kts by 22/12Z. Of particular concern will be LLWS developing on top of 2KFT layer from SW around 40kts 22/06Z-22/13Z. Sfc wind speeds and gusts will increase eliminating the 30kt threshold difference in wind speed to mention LLWS in terminal forecasts after 22/13Z, but sfc winds gusts increasing in strength up to 40kts possible. Initial SE/S sfc winds will slightly veer to S/SSW by around 22/12Z and persist thru 23/06Z. Sustained winds will increase to 15-20kts after 22/12Z lasting thru 23/06Z. Scattered light shwrs should at least approach, i.e. be in vcnty, of CKV by around 22/21Z with prevailing light shwrs 23/02Z-23/03Z BNA/CKV/MQY 23/02Z-23/03Z. VFR ceilings should generally prevail generally thru 23/06Z, but MVFR ceilings formation certainly possible 22/13Z-22/21Z before above mentioned subsidence becomes more prevalent with best chance of highest sfc gust potential. && .PRELIMINARY POINT TEMPS/POPS... Nashville 79 64 82 43 / 20 90 10 20 Clarksville 78 62 78 38 / 50 90 0 10 Crossville 71 61 76 44 / 0 70 50 20 Columbia 77 64 80 44 / 30 90 10 20 Cookeville 74 63 77 46 / 10 80 40 20 Jamestown 73 60 76 42 / 10 70 40 20 Lawrenceburg 77 64 81 46 / 20 70 20 20 Murfreesboro 77 63 81 45 / 10 80 30 20 Waverly 75 63 77 40 / 50 90 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM this morning to midnight CST tonight for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....JB Wright
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.